MAUDE Adverse Event Report: BECTON DICKINSON AND COMPANY SYRINGE 20ML LS S/C 48; PISTON SYRINGE

BECTON DICKINSON AND COMPANY SYRINGE 20ML LS S/C 48; PISTON SYRINGE
Catalog Number 302831
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Device evaluated by mfr: a device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that sterile breach occurred with a syringe 20ml ls s/c 48.The following information was provided by the initial reporter, "it was reported that the packaging on some of the syringes was not sealed.Verbatim: something wasn't sealed in over half of the box.Reporter could not provide any other information he doesn't know if it was the packaging or not and could not provide the customer's first and last name.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: thirty-nine (39) samples were received from the customer for investigation.Visual examination of the returned samples revealed that thirty-six (36) of the returned samples were properly sealed and that three (3) of the returned samples were not properly sealed in that the top web of the packages did not completely cover the blister pack.A machine malfunction in the packaging machine could result in the top web getting off center resulting in the top web not covering the product when sealing.The blister packs were then packaged automatically without being caught by the operators.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.A device history record review was completed with zero defects found.No quality notifications were written for this batch, nor for the associated assembly batches.

Brand Name
SYRINGE 20ML LS S/C 48
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON AND COMPANY
2153 12th avenue
columbus NE 68601
MDR Report Key8671686
Report Number1911916-2019-00566
Device Sequence Number2005600
Product Code FMF
UDI-Device Identifier30382903028314
UDI-Public30382903028314
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2023
Device Catalogue Number302831
Device Lot Number8178747
Initial Date Received by Manufacturer 05/20/2019
Supplement Date Received by Manufacturer05/20/2019
Initial Report FDA Received Date06/05/2019
Supplement Report FDA Received Date06/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;